Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 60, NWS Mobile, AL

December 15, 2020

NWS Mobile, AL issued this small craft advisory at Dec 15, 2020, 2:55 PM CST. It took effect at Dec 16, 2020, 12:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2020, 2:55 PM CST (20:55 UTC)
In effect from
Dec 16, 2020, 12:00 AM CST
Expired
Dec 16, 2020, 11:54 PM CST
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

320 
WHUS74 KMOB 152055
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
255 PM CST Tue Dec 15 2020

GMZ630>632-650-655-670-675-160500-
/O.NEW.KMOB.SC.Y.0060.201216T0600Z-201217T0600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
255 PM CST Tue Dec 15 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From midnight tonight to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
730 
WHUS74 KMOB 160409
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1009 PM CST Tue Dec 15 2020

GMZ630>632-650-655-670-675-161000-
/O.CON.KMOB.SC.Y.0060.201216T0600Z-201217T0600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1009 PM CST Tue Dec 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
WEDNESDAY NIGHT...

* WHAT...Winds becoming northwest and increasing to 15 to 25 kt 
  with gusts up to 30 kt expected. Waves 2 to 3 feet in Mobile Bay
  and the Mississippi Sound. Seas building to 4 to 6 feet near 
  shore and 5 to 7 feet well offshore. 

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From midnight tonight to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
117 
WHUS74 KMOB 160927
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
327 AM CST Wed Dec 16 2020

GMZ630>632-650-655-670-675-161800-
/O.CON.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
327 AM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Winds becoming northwest and increasing to 15 to 25 kt 
  with gusts up to 30 kt. Waves up to 2 to 3 feet in Mobile Bay 
  and Mississippi Sound, with seas building to 4 to 6 feet over 
  the Gulf waters.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
366 
WHUS74 KMOB 161522
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
922 AM CST Wed Dec 16 2020

GMZ630>632-650-655-670-675-162330-
/O.CON.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
922 AM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
081 
WHUS74 KMOB 162114
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
314 PM CST Wed Dec 16 2020

GMZ630>632-650-655-670-675-170515-
/O.CON.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
314 PM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northwest winds around 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
201 
WHUS74 KMOB 170554
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1154 PM CST Wed Dec 16 2020

GMZ630>632-650-655-670-675-170700-
/O.CAN.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1154 PM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

northwest winds have decreased below small craft advisory
criteria. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 1:24 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Dec 15, 1:24 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
124 PM CST Tue Dec 15 2020

.NEAR TERM /Now Through Wednesday/...An upper and mid-level
shortwave will traverse the plains through this afternoon reaching
the central Plains by this evening. This feature will continue
progressing towards the region reaching the ArkLaTex region by
late tonight. A southwesterly flow aloft will remain in place
through the afternoon. Large scale convergence in the upper levels
has helped to clear cloud cover of most of the region today.
However, in the lower levels, a gradual shift to flow being more
southwesterly will bring increasing Gulf moisture into the region
through the rest of the day as the upper level system approaches
from the west. The region will be under the influence of surface
high pressure through the rest of the day, with the feature being
centered over the Great Lakes, Upper Mississippi Valley, and Ohio
Valley. Furthermore, a surface low pressure system begins to
develop off the southeastern coast of Texas late this afternoon
and begins to progress eastward over the northern Gulf. As this
happens, a secondary surface low develops over the TN River Valley
in concert with the system aloft creating an occluded frontal
system extending down to the surface low over the northern Gulf.
With the movement of this feature, a gradual shift in flow from
northeasterly to southeasterly/southerly will begin to take place
as surface low advances towards the region through the rest of
today reaching the western portion of the CWA by late tonight.
With this said, rain chances begin increasing through this evening
into the overnight. High temps today are expected to be in the
mid 50s to low 60s across the region. Lows overnight will be in
the low 40s to low 50s across the region.

The upper and mid-level system continues progressing toward the
region, with the trough axis centered over the ArkLaMiss region
around 12Z Wednesday. Large scale ascent aloft (divergence and
positive vorticity advection) bring increasing rain chances through
early Wednesday and into the afternoon across the region with likely
to definite PoPs across much of the area by midnight into Wednesday
morning. Additionally, in the lower levels, weak warm air advection
will also assist in ascent through Wednesday afternoon. At the
surface, the occluded frontal system quickly passes the region by
late afternoon on Wednesday with rain chances decreasing from west
to east as the system moves out of the CWA. Thunderstorm chances are
minimal due to the lack of instability, thus no severe weather is
expected. However, with some instability present over the offshore
marine area, a stray thunderstorm could be possible through
Wednesday afternoon over the marine area. The potential for a
isolated thunderstorm near coastal regions cannot be ruled out.

As this feature moves off to our east, a mainly zonal flow in the
mid and upper level will begin into late Wednesday. In the lower
levels, flow begins shifting more northwesterly advecting in cooler
and drier air. At the surface, cold air advection ongoing in the
wake of the departing system will help to promote dry conditions
over the area by the end of the near term period. Highs Wednesday
will generally be in the mid 50s to lower 60s inland and in the mid
to upper 60s near the coast. JEH/88

&&

.AVIATION...
00Z issuance...VFR conditions were present at time of issuance for
all TAF sites. A low-level stratus cloud deck continues over
portions of southeast Mississippi and more stratus is moving
northward up from the Gulf. This may cause CIGs near the coast
(including the TAF sites) to decrease to MVFR sooner than originally
anticipated. Mainly MVFR CIGs will than persist through the rest of
the TAF cycle as clouds fill in over the region with the approaching
low pressure system. As a low pressure system moves across the north-
central Gulf, winds will shift from being northeasterly today to
southeasterly late tonight and increase to be between 5-10 knots. In
addition, rain chances will quickly increase overnight for the
entire area. Along with this, lowering CIGs down to at least low end
MVFR and IFR as well as reduced visibilities in heavier rain is
possible. Another concern tonight will be the potential for LLWS
beginning over southeast Mississippi and eventually across southwest
Alabama from 6-12Z. This feature is not currently included in the
TAF, but this will be monitored. IFR cigs at all TAF sites are
expected in the wake of the system with winds shifting to more
northwesterly at around 5-10kts. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.